Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 204, NWS Atlanta, GA

December 3, 2009Clayton County, Fayette County, Spalding County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 3, 2009, 11:01 AM EST for Clayton County, Fayette County, Spalding County, Georgia. It took effect at Dec 3, 2009, 11:50 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2009, 11:01 AM EST (16:01 UTC)
In effect from
Dec 3, 2009, 11:50 AM EST
Expired
Dec 3, 2009, 4:53 PM EST
In force
5 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Clayton County, GA, Fayette County, GA, Spalding County, GA

The river

Written for the forecast point Flint River near Lovejoy (LOVG1).

Action stage
9 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02344350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 031601
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1101 AM EST THU DEC 03 2009

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  FLINT RIVER NEAR LOVEJOY AFFECTING CLAYTON...FAYETTE AND SPALDING 
  COUNTIES.


.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC063-113-255-040601-
/O.NEW.KFFC.FL.W.0204.091203T1650Z-091204T0834Z/
/LOVG1.1.ER.091203T1650Z.091204T0000Z.091204T0234Z.NO/
1101 AM EST THU DEC 03 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE FLINT RIVER NEAR LOVEJOY...
* FROM THIS MORNING UNTIL LATE TONIGHT.
* AT 10 AM THURSDAY THE STAGE WAS 11.8 FEET...AND RISING. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12 FEET. 
* THE RIVER FORECAST TO RISE ABOVE FLOOD STAGE LATE THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 12.3 FEET BY THIS EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE TONIGHT.
* AT 12 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. 
  FLOODING OF RIVERS EDGE GOLF COURSE BEGINS. SEVERAL HOLES AND 
  FAIRWAYS WILL FLOOD. FLOODING OF SOME YARDS BEGINS UPSTREAM OF GAGE
  BETWEEN UPPER RIVERDALE ROAD AND HIGHWAY 138.
  

$$
1 follow-up statement
000 
WGUS82 KFFC 032153
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
453 PM EST THU DEC 03 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  SWEETWATER CREEK NEAR AUSTELL AFFECTING COBB AND DOUGLAS COUNTIES

  FLINT RIVER NEAR LOVEJOY AFFECTING CLAYTON...FAYETTE AND SPALDING 
  COUNTIES

  MIDDLE OCONEE RIVER NEAR ARCADE AFFECTING BARROW AND JACKSON 
  COUNTIES



&&

GAC063-113-255-032223-
/O.CAN.KFFC.FL.W.0204.000000T0000Z-091204T0834Z/
/LOVG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
453 PM EST THU DEC 03 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE FLINT RIVER NEAR LOVEJOY
* AT 3 PM THURSDAY THE STAGE WAS 11.7 FEET...AND FALLING.
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TONIGHT.

$$

GAC067-097-032223-
/O.CAN.KFFC.FL.W.0196.000000T0000Z-091204T1400Z/
/AUSG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
453 PM EST THU DEC 03 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE SWEETWATER CREEK NEAR AUSTELL
* AT 3 PM THURSDAY THE STAGE WAS 8.8 FEET...AND STEADY.
* FLOOD STAGE IS 10.0 FEET. 
* THE RIVER IS EXPECTED TO RISE SLOWLY...REACHING 9.2 FEET
  LATE TONIGHT...THEN BEGIN A SLOW FALL.

$$

GAC013-157-032223-
/O.CAN.KFFC.FL.W.0203.000000T0000Z-091204T0000Z/
/ACDG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
453 PM EST THU DEC 03 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE MIDDLE OCONEE RIVER NEAR ARCADE
* AT 4 PM THURSDAY THE STAGE WAS 14.4 FEET...AND FALLING.
* FLOOD STAGE IS 16.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TONIGHT.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 3, 10:00 AM EST, 1 hour 1 minute earlier.

Area forecast discussion, Dec 3, 10:00 AM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1000 AM EST THU DEC 3 2009

.UPDATE...
CURRENT FORECAST ON TRACK...CLOUDS WILL BE DIMINISHING OVER EAST AND
SOUTHERN PORTIONS OF FORECAST AREA THROUGH THIS AFTERNOON.
TEMPERATURES ON TRACK AND NO CHANGES PLANNED AT THIS TIME.

&&

.SHORT TERM /TODAY THROUGH SATURDAY/...
REGIONAL RADARS AND LATEST SURFACE MAPS SHOW THE INITIAL COLD
FRONT HAS PUSHED OFF THE GA COAST THIS MORNING...TAKING ALL THE
RAIN WITH IT. A SECONDARY COLD FRONT IS FASTLY APPROACHING NW GA
EARLY THIS MORNING. BEHIND THIS FRONT WILL BE A SURGE OF COLD AIR
THAT WILL MAKE FOR COOL...BREEZY CONDITIONS TODAY. THE MAIN FORECAST
CONCERN IN THE SHORT TERM WILL BE RAIN AND/OR SNOW CHANCES FRIDAY
NIGHT-SATURDAY AS ANOTHER LOW PRESSURE SYSTEM DEVELOPS OVER THE
GULF...BUT THIS TIME TRACKS ACROSS FLORIDA ON SATURDAY. THE GFS
AND ECMWF ARE IN BETTER AGREEMENT THIS RUN... AND SHOW AMPLE MOISTURE
AND RAIN SPREADING UP OVER THE COOL WEDGE OF HIGH PRESSURE NOSING
DOWN FROM THE NE. THE STABLE...COOL RAIN WILL SPREAD IN OVER THE
AREA FRIDAY NIGHT...BECOMING WIDESPREAD BY EARLY SATURDAY
MORNING...THEN LIFTING OFF TO THE NE SATURDAY AFTERNOON AS THE
SURFACE LOW TRACKS UP THE EAST COAST. BOTH NAM AND GFS
TEMPERATURE/THICKNESS PROFILES SUPPORT RAIN CHANGING TO SNOW
SOMETIME EARLY SATURDAY MORNING OVER MAINLY NORTH GA...BUT COULD SEE
SOME FLURRIES AS FAR SOUTH AS ATLANTA BY 6 AM SATURDAY. RELATIVELY
WARM WET GROUNDS SUGGEST LITTLE CHANCE FOR SIGNIFICANT
ACCUMULATIONS...BUT WOULD NOT BE SURPRISED TO SEE AN INCH OR SO IN
THE HIGHER ELEVATIONS OF NORTH GEORGIA...MAINLY ON ELEVATED OR
GRASSY SURFACES. IT APPEARS TEMPERATURES WILL WARM ENOUGH TO ALLOW
SATURDAY MORNING SNOW TO TURN BACK TO RAIN BY NOONISH...BEFORE
PULLING OFF TO THE NE LATER SATURDAY AFTERNOON. FOR NOW...WILL
CONTINUE TO WORD FOR RAIN OR SNOW IN THE NORTH GA ZONES...SINCE IT
SHOULD START OUT AS RAIN...TURN TO SNOW...THEN POSSIBLY BACK TO RAIN
BEFORE ITS ALL OVER. OVERALL...EXPECT RAINFALL AMOUNTS FOR THE EVENT
TO AVERAGE FROM MAYBE 1/2 INCH NORTH TO AN INCH OR LESS CENTRAL AND
SOUTH...SO NO FLOOD PROBLEMS ARE EXPECTED AT THIS TIME. MAV AND MET
GUIDANCE NUMBERS ARE CLOSE...SO USED A BLEND THROUGH THE SHORT TERM.

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
EXPECT DRY CONDITIONS FOR SUNDAY AS HIGH PRESSURE TRACKS EASTWARD
ACROSS THE TN VALLEY. A WEAK FRONTAL BOUNDARY SLIPS INTO NW GA LATE
ON MONDAY...BRINGING RAIN CHANCES BACK TO THE FORECAST BY MONDAY
AFTERNOON. THE GREATER RAIN CHANCES WILL BE TUESDAY- WEDNESDAY AS
A LOW PRESSURE SYSTEM DEVELOPS OVER THE SOUTHERN PLAINS BY EARLY
TUESDAY...THEN TRACKS ACROSS THE TN AND OHIO VALLEYS THROUGH
WEDNESDAY. THE ASSOCIATED COLD FRONT WILL SWEEP ACROSS THE STATE ON
WEDNESDAY. AHEAD OF THE COLD FRONT... A WARM SOUTHERLY FLOW AND 50KT
LOW LEVEL JET COULD COMBINE TO SPARK A FEW TSTMS ACROSS THE SOUTHERN
REACHES OF THE FORECAST AREA ON WEDNESDAY. HOWEVER...WILL ONLY
MENTION SHOWERS FOR NOW AS INSTABILITIES ARE MINIMAL...AND ITS TOO
FAR OUT FOR ANY CONFIDENCE.

&&

.AVIATION...UPDATE...
THE MAIN CONCERN IS MVFR CEILINGS RUNNING 1500-3000 FT DIMINISHING
IN THE AFTERNOON. NO VSBY RESTRICTIONS EXPECTED. SURFACE WINDS WNW
AROUND 10 KTS WITH OCCASIONAL GUSTS 20 KTS POSSIBLE. BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          55  36  50  38  44 /   0   0  10  70  70
ATLANTA         52  36  49  36  42 /   0   0   5  70  70
BLAIRSVILLE     47  34  46  37  37 /   5   0   5  50  70
CARTERSVILLE    51  33  49  34  40 /   0   0   5  50  70
COLUMBUS        57  38  52  40  46 /   0   0  10  70  50
GAINESVILLE     52  37  49  35  40 /   0   0  10  70  70
MACON           61  35  54  41  49 /   0   0  10  70  70
ROME            53  37  51  35  42 /   0   0   5  50  70
PEACHTREE CITY  53  34  49  36  42 /   0   0   5  70  70
VIDALIA         64  40  55  42  51 /   0   0  20  70  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

39
Hazardous weather outlook, Dec 3, 5:00 AM EST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EST THU DEC 3 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
500 AM EST THU DEC 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
A SECONDARY COLD FRONT WILL MOVE ACROSS THE AREA TODAY WHILE HIGH
PRESSURE BUILDS INTO THE AREA THROUGH TONIGHT. THE AIRMASS WILL BE
TOO STABLE FOR ANY HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

BDL

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 8:56 PM ESTRiver Flood WarningFFCCarroll, Coweta, Heard14 hr
Dec 2, 9:11 PM ESTRiver Flood WarningFFCElbert, Madison, Oglethorpe14 hr
Dec 2, 10:27 PM ESTRiver Flood WarningFFCJones13 hr
Dec 3, 4:04 AM ESTRiver Flood WarningFFCBarrow, Jackson13 hr

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.